Thunderstorm Wind, Erie
- When
- May 21, 1:19 AM EST
- Where
- Erie County, North East
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.217, -79.767
Thunderstorm winds downed several large tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 20, 1:40 PM EST, 11 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT THU MAY 20 2004 .DISCUSSION... WRMFNT MOVD NE OUT OF THE CWA THIS AFTN WITH TEMPS MID 70S TO ARND 80 AND DEW POINT IN THE MID AND UPPER 60S. NO SHWRS/TSTMS ATTM DESPITE SFC BASES CAPES IN 2500 RANGE AND LOW MEAN CAPES ONLY ARND 1000. HOWEVER BUFKIT WAS SHOWING SMALL MID LVL CAP. STILL EXPECT SCT TSTM TO DVPL THIS AFTN AND EVNG AND CAP BREAKS...AND WITH HIGH INSTAB MOD SHEAR SOME OF THESE STORMS COULD BE SEVERE. OVER THE W 1/2 OF THE CWA RAISED POPS TO LKLY LATE TNGT AS EXPECTING MCS TO DVPL WRN END OF APCHG CDFNT OVER MID MS VLY AND SHUD MOVE INTO WRN AREA LATE. CONT WITH THE LKLY POPS OVER ALL BUT THE NERN AREAS FRI MRNG TAPERING BACK TO CHC/SCT DURG THE AFTN. FNTS CONT TO MEANDER NEAR THE AREA OVER THE WEEKEND AND WILL CONT WITH CHC POPS INTO SUNDAY WITH HI TEMPS IN UPPER 70S AND LOWER 80S. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 628 AM EDT THU MAY 20 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201327- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 628 AM EDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A WARM FRONT LIFTING NORTHEAST OF THE AREA WILL ALLOW WARM AND UNSTABLE AIR TO SPREAD ACROSS THE REGION. SPC HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHERN OHIO AND NORTHWEST MICHIGAN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND SATURDAY DUE TO A FRONTAL SYSTEM IN OR NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 849 PM EDT THU MAY 20 2004 PAZ001-002-210145- NORTHERN ERIE PA-SOUTHERN ERIE PA- 849 PM EDT THU MAY 20 2004 ...STRONG THUNDERSTORMS MOVING INTO ERIE PENNSYLVANIA... STRONG THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS LAKE ERIE. THESE THUNDERSTORMS WERE MOVING AT ABOUT 36 MPH AND SHOULD REACH THE ERIE COUNTY LAKE SHORE LINE BETWEEN 930 AND 10 PM. STRONG WINDS...SMALL HAIL...AND HEAVY RAIN COULD OCCUR WITH THESE THUNDERSTORMS. WSF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT THU MAY 20 2004 OHZ007-009>014-089-210230- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-LAKE OH-LORAIN OH-OTTAWA OH- 923 PM EDT THU MAY 20 2004 ...THUNDERSTORMS DEVELOPING OVER LAKE ERIE... THUNDERSTORMS ARE DEVELOPING OVER LAKE ERIE AND MOVING SOUTH. STRONG WIND...SMALL HAIL AND HEAVY RAIN COULD OCCUR AS THESE THUNDERSTORMS MOVE SOUTH ACROSS NORTHERN OHIO. SO FAR THERE HAS BEEN NO REPORTS OF SEVERE WEATHER WHERE THE STORMS ARE OCCURRING.
The Buffalo radar (KBUF), 117 km away, was scanning. The volume nearest the first event began at 06:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399571.